Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

bad side effects w/neurontin

starbabysstarbaby Posts: 7
edited 06/11/2012 - 8:55 AM in Pain Medications
I am having extremely bad side effects from neurontin (drunk in the morning, nausea, cotton mouth, etc.), but by afternoon, it is really helping my nerve pain. Any advice out there as to what I should do? Should I take the cap apart and empty out half, or are there other nerve pain meds that aren't as potent? I am hypersensitive to meds anyway and also on the fentanyl patch. I don't want to take an anti-depressant or Cymbalta (I guess that is an anti-depressant), and have tried epidural shots (didn't help; actually, made it worse). I was thrilled that the Neurontin helped the nerve pain and thought I could get through the morning problem if it meant the rest of my day could be productive and relatively painfree, but I just can't, there are too many side effects. Think it would help if I cut the dosage down? Is that a good idea? I was taking Lortab for breakthrough pain, but it doesn't really help that much. The patch is for the pain caused by my scoliosis and fibromyalgia, but nerve pain is a different animal and it just got bad in the past year or so. Thanks for any advice.


  • dilaurodilauro ConnecticutPosts: 9,836
    that your doctor prescribed.

    Instead, contact your doctor, discuss the problems you are having and see what the action plan will be.

    It is way too dangerous to do things on our own without medical approval.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • What is your dosage and how long have you been taking it?

    Those side effects normally wear off after a couple weeks, unless you are titrating to higher dosage, then it can come back again.

    Ron is absolutely correct about "ask your doctor". Tell him what is going on and see what he says. This medication "re-wires" your brain making changes to how you sense things, specifically pain.

    Any changes have to be calculated very carefully in order to protect that re-wire or de-wire, what ever the course of action is to be.

    Call you Doctor........
  • How long have you been on the neurotin for?

    I have been taking it for over a year now and after trying different dosages, I found what works for me. The side effects wear off and it gives effective pain relief.

    Speak with your doctor and try some different doses before ruling it out!

  • I'm 37 and I have mild scoliosis in lower back,sciatica and degenerative disk disease in cervical spine. Dr. Just prescribed me 300 mg 3x daily. I have been on it about 4 days,I feel drunkish, my throat feels like it's dry,seem to be trying to clear it alot, my teeth and gums are a little numb and so is my face,I have been able to walk alot better though,seeing some improvements.I do have alot of energy,and I've become very shaky,tremors almost..is all this normal?
    Lori tesdahl jones
  • sandisandi Posts: 6,343
    edited 06/15/2014 - 6:30 PM
    Gabapentin needs to be slowly titrated up in dosage and down in dosage. It is not meant to be used for someone new to the medication the way you are describing his dosages.
    The doctor needs to slowly increase the dose, usually this is done by telling a patient to start with 100 mg, two or three times per day, and then slowly increasing the dose until you get a reduction in nerve related pain....and whatever that dose is , is divided into three doses.......he may want you at 900 mg , but he should be titrating you up to that dose......
    Never stop taking it suddenly. This medication needs to be titrated back down too.
Sign In or Register to comment.